MAUDE Adverse Event Report: VYAIRE MEDICAL INC. AIRLIFE; AIRLIFE CLOSED SUCTION CATHETER-TRACHEOSTOMY LENGTH 14 FR

VYAIRE MEDICAL INC. AIRLIFE; AIRLIFE CLOSED SUCTION CATHETER-TRACHEOSTOMY LENGTH 14 FR
Model Number CSC114T
Medical Device Problem Codes Material Integrity Problem (2978); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has not been returned.A review of the device history record is in-progress all information reasonably known as of 03 oct 025 has been included in the health authority report.Should additional information be obtained a follow-up health authority report will be provided.The information provided by airlife.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to airlife.Airlife has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the airlife complaint database and is identified as (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a airlife product is defective or causes serious injury.
 
Event or Problem Description
It was reported: during suctioning of a tracheostomized patient, with a closed suction catheter (csc), the tube split inside the protective plastic sheath and became air-filled.At the time of the event, approximately 8-10 cm of the catheter was inside the trachea.The csc was replaced with a new one; a non-serious injury was reported.Any component that is part of the vent circuit (flex connector, double swivel elbow, y-adapter, t-piece, ett adapter, etc.) breaks, cracks, or leaks after the vent circuit has been established on the patient.And which requires a replacement ett could cause or lead to a serious injury.The reportability of this complaint was determined based on review of the complaint by the aerb team on (b)(6) 2025; (b)(6); (b)(6) 2025.
 
Additional Manufacturer Narrative
The product involved in the report has not been returned.A review of the device history record is in-progress all information reasonably known as of 03 oct 025 has been included in the health authority report.Should additional information be obtained a follow-up health authority report will be provided.The information provided by airlife.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to airlife.Airlife has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the airlife complaint database and is identified as complaint - (b)(4) this information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a airlife product is defective or causes serious injury.The complaint of ''the suction tube split inside the protective plastic sheath and became air-filled.'' regarding part (b)(6) was not confirmed.The root cause was not determined.A risk assessment was performed, and the ultimate risk was determined to be low which does not require escalation to the capa review board.There have been 1 other complaints regarding the same part within the 24 months preceding this report event.A resolution letter was sent to the customer.Complaints will continue to be monitored for possible trends.
 
Event or Problem Description
It was reported: during suctioning of a tracheostomized patient, with a closed suction catheter (csc), the tube split inside the protective plastic sheath and became air-filled.At the time of the event, approximately 8-10 cm of the catheter was inside the trachea.The csc was replaced with a new one; a non-serious injury was reported.Any component that is part of the vent circuit (flex connector, double swivel elbow, y-adapter, t-piece, ett adapter, etc.) breaks, cracks, or leaks after the vent circuit has been established on the patient.And which requires a replacement ett could cause or lead to a serious injury.The reportability of this complaint was determined based on review of the complaint by the aerb team on 10 sep 2025; (b)(6).

Brand Name
AIRLIFE
Common Device Name
AIRLIFE CLOSED SUCTION CATHETER-TRACHEOSTOMY LENGTH 14 FR
Manufacturer (Section D)
VYAIRE MEDICAL INC.
26125 north riverwoods blvd
mettawa IL 60045
Manufacturer (Section G)
VYAIRE MEDICAL
productos urologos de mexico s
no. 85 parque indust.mexicali
mexicali baja california, mexico 21397
MX   21397
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key23213756
Report Number1314417-2025-00071
Device Sequence Number8853637
Product Code BSY
UDI-Device Identifier10190752140639
UDI-Public(01)10190752140639(10)20018062C
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCSC114T
Device Catalogue NumberCSC114T
Device Lot Number20018062C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2025
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date10/03/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown